Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 617, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2001, 1:36 PM CDT for Carroll County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2001, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 20, 2001, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 201837 SVRJAN MSC015-201915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF NORTH CARROLLTON...OR ABOUT 9 MILES EAST OF GREENWOOD...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR VAIDEN AT 210 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3363 9003 3343 9012 3327 8993 3343 8974
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:40 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 20, 10:40 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT MON AUG 20 2001 MORNING DATA INDICATES THAT SURFACE BOUNDARY NEARLY STALLED ALONG A CLEVELAND TO MACON LINE WITH ISOLATED SHRA/TSRA STILL MOVING SEWD INTO THE DELTA. AIRMASS CONTINUES TO DESTABILIZE WITH LIFTED INDEXES ALREADY -8 AND LAPS CAPES APPROACHING 3000J/KG. 12Z RUC PUSHES CAPES TO 4500 RANGE ALONG THE BOUNDARY THIS AFTERNOON AND WITH MID LEVEL LAPSE RATES 6.5-7C...HAVE BOOSTED POPS IN THE DELTA REGION. THE E PORTIONS SHOULD REMAIN DRY. REST OF THE PACKAGE WILL LIKELY NOT CHANGE. JAN 91/67/93/70/94 1-2- MEI 90/64/93/67/94 -02- .JAN... MS...NONE. LA...NONE. AR...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
| Aug 19, 7:49 PM CDT | Flash Flood Warning | JAN | Bolivar | 116 min |
| Aug 19, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| Aug 20, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 31 min |
| Aug 20, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Aug 20, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 34 min |
| Aug 20, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Aug 20, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 23 min |
| Aug 20, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Aug 20, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 36 min |
| Aug 20, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 32 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 25 min |
| Aug 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 40 min |
| Aug 20, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 20, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Aug 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
| Aug 20, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.